MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
After 6 days of ivtm therapy utilizing the solex 7 catheter (lot# unknown), the 500ml saline bag was observed empty (about 250ml of saline had been infused).The physician elected to remove the catheter and fever management therapy was not resumed as the patient reached the target temperature.Upon removal of the catheter, it was reported that there was a leak observed in the balloon.Per the reporter, the catheter was smoothly inserted in the left internal jugular vein on the first attempt.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The zoll solex 7 catheter was returned to zoll for evaluation, however, the investigation is pending.A follow up report will be filed when the investigation has been completed.
 
Event or Problem Description
After 6 days of ivtm therapy utilizing the solex 7 catheter (lot# 171267), the 500ml saline bag was observed empty (about 250ml of saline had been infused).The physician elected to remove the catheter and fever management therapy was not resumed as the patient reached the target temperature.Upon removal of the catheter, it was reported that there was a leak observed in the balloon.Per the reporter, the catheter was smoothly inserted in the left internal jugular vein on the first attempt.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of "the solex 7 catheter (lot # 171267) leak" was confirmed during the functional testing.A pinhole leak was observed at the proximal end of the serpentine balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.A visual examination of the returned catheter was performed, and no physical damage was found on the catheter.Noticed dried blood residues on the catheter's serpentine balloon and luered tubings.A functional leak test of the returned catheter was performed, and all infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device during the functional pressure leak test.Upon pressurizing the catheter up to 100 psi, a pinhole leak was observed at the proximal end of the serpentine balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the following process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the solex 7 catheter with lot # 171267.

Brand Name
ZOLL IVTM SOLEX 7 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key16465429
Report Number3010617000-2023-00196
Device Sequence Number7579087
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number171267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown